Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 28, 2021Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 28, 2021, 2:05 PM CDT for Calcasieu Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 2:05 PM CDT (19:05 UTC)
Expired
Jun 28, 2021, 2:30 PM CDT
In force
25 min
Issued by
NWS Lake Charles, LA

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 28 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS84 KLCH 281905
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
205 PM CDT Mon Jun 28 2021
 
LAZ030-041-281930-
Calcasieu LA-Beauregard LA-
205 PM CDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 204 PM CDT, Doppler radar was tracking a strong rain shower near 
Buhler, or near Sulphur, moving northwest at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sulphur, Westlake, De Quincy, Oretta, Buhler and Carlyss. 

LAT...LON 3026 9327 3020 9335 3041 9364 3055 9340
      3038 9329
TIME...MOT...LOC 1904Z 142DEG 24KT 3029 9336 

$$

Warthen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:10 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 28, 12:10 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1210 PM CDT Mon Jun 28 2021

.UPDATE...
Latest UA analysis and WV imagery shows upper low/trough over S
TX, with accompanying plume of tropical moisture on its eastern
flank, streaming over the W Gulf of Mexico into western portions
of the CWA. Numerous showers and tstms continue to spread inland
acrs SE TX, with additional bands developing further east. KLCH
12Z sounding shows PWAT of 2.16 inches, with mean RH in the low
and mid levels 80 percent or greater, and minimal inhibition.
This combination of factors will keep the area in a high-PoP
scenario through the day, with convection continuing to develop
through the aftn.

Will primarily need to keep an eye on areas where
banding/training develops that could potentially lead to flash
flooding, especially with storms capable of producing intense
downpours in short periods of time. Some CAMs indicate localized
storm total QPF values of up to 8 to 10 inches, mainly acrs SE TX
and far SW LA, but general rainfall totals are expected to mainly
stay between 2 and 4 inches acrs this area, with amounts 2 inches
or less acrs the rest of the CWA.

Made some minor tweaks to PoP grids for today based on recent
radar trends and high res guidance. Also refreshed hourly
T/Td/wind/sky grids to align with obs and expected trends. Updated
text products have been sent.

24

&&

.DISCUSSION...
28/18Z TAF Issuance.

&&

.AVIATION...
Sctd to numrs SHRA/TSRA are expected to continue to develop
through the aftn, with wind gusts 30 to 35 KT and torrential
downpours possible, along with ocnl IFR vsby/MVFR cig. Outside of
convection, VFR conditions are expected, with SE winds 10 to 15 KT
and ocnl gusts around 20 KT through the aftn. Showers and storms
should diminish this evening, but some convection could linger
near the coastal terminals through the night, especially LCH/BPT.
While some intermittent MVFR cigs will be possible overnight into
early Tuesday, generally VFR conditions should prevail, with sctd
SHRA/TSRA again developing near or south of the southern terminals
after 12Z Tuesday morning.

24

&&

.PREV DISCUSSION... /issued 701 AM CDT Mon Jun 28 2021/

DISCUSSION...
For 12Z TAF issuance.

AVIATION...
Some low-level clouds moved into the coastal terminals this
morning and are causing intermittent IFR/LIFR conditions. Showers
and thunderstorms remain in the vicinity of BPT and LCH this
morning with the continuing inflow of moisture from the Gulf of
Mexico. Chances for thunderstorms will be higher during the
afternoon hours. LFT, ARA, and AEX are likely to be affected as
well during the afternoon. Chances will diminish around sunset for
LFT, ARA, and AEX but will continue for BPT and LCH through the
night into Tuesday morning. Chances for thunder will be lower at
night.

55

PREV DISCUSSION... /issued 349 AM CDT Mon Jun 28 2021/

DISCUSSION...
SHORT TERM (Today through 12Z Wednesday)...
Showers and thunderstorms are continuing to move onshore due to
the inflow of moisture from the Gulf of Mexico. With daytime
heating, more significant precipitation as well as higher chances
for thunderstorms will be expected during the afternoon hours
today and tomorrow. Sustained southeasterly flow will continue
through 12Z Wednesday. This means that elevated chances for
precipitation will continue through the period, especially for
coastal areas (with emphasis on western parts of our area).

WPC has the southwest part of our area in a Slight Risk of
Excessive Rainfall through 12Z Tuesday with a Marginal Risk
throughout our entire area continuing to the end of the period.
This forecast aligns with WPC's expectations with 1-3 inches of
rain Monday and 1-2 inches of rain on Tuesday (mostly for
southwestern parts of our area). Locally higher amounts will be
possible. With the inflow of moisture continuing throughout the
period, prolonged periods of sustained rainfall will be possible
and could lead to flooding.

55

LONG TERM (Wednesday through Sunday)...

The Bermuda High will continue to be strong over the southeastern
part of the U.S. for the period, leading to the continuation of
consistent onshore flow from the Gulf of Mexico from the broad anti-
cyclonic (clockwise) circulation. This will continue the pumping of
deep tropical air in the region. A frontal system might try to get
into the mix late in the week. Despite any surface features rain
chances will continue to be at or slightly above average for this
time of year, mainly daytime activity. Temperatures are expected
near to slightly below normal.

At this time no indications of tropical activity in the Gulf through
the period.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  72  91  72 /  70  10  50  10
LCH  86  75  87  74 /  80  50  90  30
LFT  87  73  87  73 /  70  30  80  20
BPT  84  75  86  74 /  90  60  90  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 PM CDT this afternoon for
     GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Jun 28, 3:51 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
351 AM CDT Mon Jun 28 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-290900-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
351 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms will continue through
the remainder of the night. While widespread severe weather is not
expected, sustained rainfall due to the inflow of moisture from the
Gulf of Mexico could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Daily shower and thunderstorm chances will continue for most of this
week. While widespread severe weather is not expected, some of these
storms will have the potential to produce gusty winds, torrential
rain and frequent cloud-to-ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-290900-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
351 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms will continue through
the remainder of the night. Widespread severe weather is not
expected. Winds will be elevated, especially near areas of showers
and thunderstorms. A Small Craft Exercise Caution has been issued
through 18Z Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated southeasterly winds will be expected Monday, especially
nears areas of showers and thunderstorms. A Small Craft Exercise
Caution is in effect until 18Z Monday.

Daily shower and thunderstorm chances will continue for most of this
week. While widespread severe weather is not expected, some of these
storms will have the potential to produce gusty winds, torrential
rain and frequent cloud-to-water lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 28, 12:59 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1259 PM CDT Mon Jun 28 2021

LAZ033-043>045-053-281845-
Acadia LA-Iberia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
1259 PM CDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Broussard, or near St. Martinville, moving northwest at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lafayette, Scott, Breaux Bridge, Carencro, St. Martinville,
Leonville, Arnaudville, Broussard, Youngsville, Sunset, Duson, Grand
Coteau, Cankton, Cade, Mire, Acadiana Regional Airport, Coteau, Parks
and Milton.

LAT...LON 3008 9176 2998 9197 2999 9198 3003 9196
      3007 9206 3009 9207 3010 9208 3012 9209
      3013 9209 3012 9211 3031 9230 3048 9198
TIME...MOT...LOC 1758Z 142DEG 26KT 3014 9193

Warthen
Special weather statement, Jun 28, 2:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
205 PM CDT Mon Jun 28 2021

LAZ030-041-281930-
Calcasieu LA-Beauregard LA-
205 PM CDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 204 PM CDT, Doppler radar was tracking a strong rain shower near
Buhler, or near Sulphur, moving northwest at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sulphur, Westlake, De Quincy, Oretta, Buhler and Carlyss.

LAT...LON 3026 9327 3020 9335 3041 9364 3055 9340
      3038 9329
TIME...MOT...LOC 1904Z 142DEG 24KT 3029 9336

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:04 PM CDTRiver Flood WarningLCHCalcasieu21 days
Jun 28, 12:59 PM CDTSpecial Weather StatementLCHLafayette46 min
Jun 27, 8:04 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange5 days

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.